Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Tampa Bay, FL

August 2, 2021Highlands County, Florida

NWS Tampa Bay, FL issued this special weather statement at Aug 2, 2021, 5:44 PM EDT for Highlands County, Florida. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2021, 5:44 PM EDT (21:44 UTC)
Expired
Aug 2, 2021, 6:30 PM EDT
In force
46 min
Issued by
NWS Tampa Bay, FL

County Highlands County, FL

The radar

The Melbourne radar (KMLB), 91 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 9.7 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2021-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2523 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2021-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2523 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
705 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

343 
WWUS82 KTBW 022144
SPSTBW

Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
544 PM EDT Mon Aug 2 2021
 
FLZ057-022230-
Highlands FL-
544 PM EDT Mon Aug 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HIGHLANDS COUNTY UNTIL 
630 PM EDT...

At 543 PM EDT, Doppler radar was tracking strong thunderstorms along 
a line extending from 10 miles north of Sebring Regional Airport to 
10 miles south of Sebring. Movement was east at 15 mph.

Penny size hail and winds in excess of 40 mph will be possible with 
these storms.

Locations impacted include...
Sebring, Avon Park, Lake Placid, Sebring Regional Airport, Sylvan
Shores, Lake Istokpoga, Lake Josephine, Placid Lakes, Lorida, Avon
Park Air Force Range and Sebring Shores.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2759 8116 2756 8118 2755 8121 2752 8121
      2751 8120 2749 8121 2748 8125 2744 8121
      2738 8119 2718 8132 2727 8154 2742 8155
      2765 8149 2764 8114 2760 8114
TIME...MOT...LOC 2143Z 281DEG 12KT 2759 8134 2737 8151 

$$

TBW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Aug 2, 3:18 PM EDT, 2 hours 26 minutes earlier.

Area forecast discussion, Aug 2, 3:18 PM EDT, 2 hours 26 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
318 PM EDT Mon Aug 2 2021

.DISCUSSION...
Southwest flow with deepest moisture, precipitable water greater
than 2 inches, will remain from around the Interstate 4 corridor
northward closest to the remnant boundary through midweek with
slightly less further south. Therefore, highest rain chances will
remain across the Nature Coast next two days with lowest chances
near the coast south of Tampa Bay. For the second half of the week
through the weekend the upper level ridge will build in from the
east as the trough over the eastern U.S. weakens. This will allow
the surface ridge to shift back to just north of the region by
this weekend with southeasterly flow returning along with the more
typical afternoon and evening convection.

&&

.AVIATION...
Scattered convection could cause some MVFR/local IFR conditions
this afternoon around TPA and LAL, then most of these showers and
thunderstorms will move inland away from the TAF sites by this
evening. However, overnight into Tuesday morning more scattered
showers and a few thunderstorms will be possible near the coast in
the southwesterly flow. Otherwise, mainly VFR conditions should
prevail through the TAF period. Southwest winds at 7 to 12 knots
will diminish after sunset then return during Tuesday morning.

&&

.MARINE...
High pressure stretching across southern Florida into the eastern
Gulf of Mexico will keep southwest winds in place into midweek,
then shifting to more southerly during the second half of the
week as the ridge builds back into the area. Scattered to
numerous showers and thunderstorms are expected each day this
week, causing locally hazardous boating conditions.

&&

.FIRE WEATHER...
No fire weather hazards are expected for the next several days as
relative humidity values are expected to remain above critical
levels.

&&

.Preliminary Point Temps/PoPs...
TPA  81  91  80  90 /  50  60  40  70
FMY  79  91  78  92 /  20  50  20  50
GIF  76  91  75  89 /  30  70  20  70
SRQ  80  90  78  89 /  30  40  30  60
BKV  75  89  74  87 /  50  70  50  80
SPG  81  89  80  88 /  50  60  40  60

&&

Sea Breeze Thunderstorm Regime For Today: 5
Sea Breeze Thunderstorm Regime For Tomorrow: 5

For Additional Information On Sea Breeze Regimes go to the link below
https://www.weather.gov/tbw/ThunderstormClimatology

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory until 7 PM EDT this evening for Highlands.

Gulf waters...None.
&&

Close

In the hours before

Special weather statement, Aug 2, 5:44 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
544 PM EDT Mon Aug 2 2021

FLZ057-022230-
Highlands FL-
544 PM EDT Mon Aug 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HIGHLANDS COUNTY UNTIL
630 PM EDT...

At 543 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles north of Sebring Regional Airport to
10 miles south of Sebring. Movement was east at 15 mph.

Penny size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Sebring, Avon Park, Lake Placid, Sebring Regional Airport, Sylvan
Shores, Lake Istokpoga, Lake Josephine, Placid Lakes, Lorida, Avon
Park Air Force Range and Sebring Shores.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2759 8116 2756 8118 2755 8121 2752 8121
      2751 8120 2749 8121 2748 8125 2744 8121
      2738 8119 2718 8132 2727 8154 2742 8155
      2765 8149 2764 8114 2760 8114
TIME...MOT...LOC 2143Z 281DEG 12KT 2759 8134 2737 8151

TBW

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 3:08 AM EDTHeat AdvisoryTBWHighlands16 hr
Aug 2, 4:40 PM EDTAreal Flood AdvisoryTBWHillsborough95 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.